Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


treatments for intense fatigue
Jul 6, 2009

Dr. Frascino, Was diagnosed 8 months ago CD4 (8), viral load (230 000), thrush, swollen lymph nodes a couple of other minor complications, i'm on effafirenz, lamivudine zidovudine, 32yo male, now CD4 (50) viral load undetectable also taking bactrim forte and azithromycin a multivitamin, my biggest problem is fatigue where i'm having trouble just getting out of bed, sleeping for more than 10 hrs daily and still tired, one of my doctors suggested trying "sargenor" arginine aspartate supplement 1gram daily (saccharose 1g, parahydroxybenzoate de methyle E218, parahydroxybenzoate de prpyle E216) for 20 days, Sargenor by Viatris , a french company I assume. Does this supplement interact with any of my medication and do you recommend it? Thank you PS: this site has been a tremendous help, thank you for your contribution.

Response from Dr. Frascino

Hi,

It is unfortunate (and an all too common occurrence) that your HIV/AIDS was not diagnosed earlier. With a CD4 count of 8, you've probably been HIV infected for a very long time (7 to 10 years!). Your immune system is now extremely deficient. Fatigue is common with HIV disease and even more common when the immune system is severely compromised. Regarding your fatigue, rather than jumping immediately to a medication to help cope with the symptoms, I would suggest a thorough evaluation for potential underlying causes associated with HIV-related fatigue. Common causes include anemia; hormonal abnormalities (low thyroid, low testosterone, adrenal insufficiency); psychological problems (depression/anxiety); inadequate sleep, diet, exercise; occult opportunistic infections or malignancy; etc. Fatigue associated with HIV is often multifactorial in nature, which means there are often several underlying conditions working in tandem to drain your energy batteries. Identifying those causes and specifically treating them is the best approach to dealing with HIV-associated fatigue. You can read much more about the potential causes and treatments of HIV-associated fatigue in the archives of this forum.

As for components in "sargenor," there are no significant drug-drug interactions with your current antiretroviral regimen.

Good luck.

Dr. Bob


Previous
Can a car wreck effect HIV?
Next
Please help, am scared, am sorry, I fingered my anus and Bleeded...!!!

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement